Alert archive / Georgia / Wind Advisories in 2018
Wind Advisory 6, NWS Charleston, SC
NWS Charleston, SC issued this wind advisory at Nov 22, 2018, 9:00 PM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2018, 9:00 PM EST (02:00 UTC)
- Expired
- Nov 23, 2018, 4:03 AM EST
- In force
- 7 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
984 WWUS72 KCHS 230200 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 900 PM EST Thu Nov 22 2018 GAZ117-119-139-141-231000- /O.NEW.KCHS.WI.Y.0006.181123T0200Z-181123T1500Z/ Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Including the cities of Fort Mcallister, Oak Level, Wilmington Island, Tybee Island, and Darien 900 PM EST Thu Nov 22 2018 ...WIND ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY... The National Weather Service in Charleston has issued a Wind Advisory, which is in effect until 10 AM EST Friday. * WINDS...Northeast 20 to 30 mph with gusts to 40 mph, highest in exposed areas. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs and small trees could be blown down. A few power outages could occur. Gusty cross winds across Highway 80 could make for difficult driving between Wilmington Island and Tybee Island. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for strong winds. Extra caution should be taken while driving high profile vehicles and on bridges and overpasses. Light weight objects such as trash cans and lawn furniture should be secured. && $$
1 follow-up statement
348 WWUS72 KCHS 230903 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 403 AM EST Fri Nov 23 2018 GAZ117-119-139-141-231015- /O.CAN.KCHS.WI.Y.0006.000000T0000Z-181123T1500Z/ Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Including the cities of Fort Mcallister, Oak Level, Wilmington Island, Tybee Island, and Darien 403 AM EST Fri Nov 23 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Charleston has cancelled the Wind Advisory. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this wind advisory went out at Nov 22, 6:15 PM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Nov 22, 6:15 PM EST, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
615 PM EST Thu Nov 22 2018
.SYNOPSIS...
High pressure will prevail through Friday, then a low pressure
system will move through Friday night and Saturday. A cold
front will move through Sunday night or Monday followed by high
pressure into the middle of next week.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
The pressure gradient will steadily tighten tonight as the
inland high pressure wedge digs in and a subtle coastal trough
begins to develop off the Florida coast. Isentropic assent will
gradually increase early Friday morning, especially along the
290-295K surfaces, but most of this lift will go towards cloud
generation and maintenance given the relatively high
condensation pressure deficits of >20 mb that are forecast to
linger through daybreak. Could see isolated showers approach the
Georgia coast after 3 AM and 20% pops will be highlighted for
these areas. Elsewhere, expect rain-free conditions to persist.
Breezy to locally windy conditions are expected to develop
along the beaches overnight, especially from Hilton Head and
points south where gusts near 35 mph could occur. There is a
possibility that a Wind Advisory could be needed for the Georgia
coastal zones for the overnight period if the pressure gradient
tightens more than expected. Would not be surprised to see a
few gusts near 40 mph at Tybee Island which is fully exposed to
northeast flow regimes.
There will be a large thermal gradient in place overnight with
lows ranging from the mid 30s across the far northern parts of
Dorchester and Berkeley Counties to the mid-upper 50s along the
Georgia coast. Winds look to remain too high to support frost
formation well inland and the risk for freezing temperatures
remains displaced just to the north across the eastern Midlands
and parts of the Pee Dee. No frost/freeze headlines are needed
this far south.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
A fast moving upper trough centered well northwest of the area will
swing the southern part of the trough through the area Friday night
and Saturday. At the surface, a coastal trough will develop Friday,
strengthen Friday night, and then shift northeast of the area
Saturday.
Friday: Increasing moisture, deep isentropic lift, and convergence
along the trough will lead to the development of showers over the
coastal waters and coastal southeast Georgia in the morning. The
showers will shift inland and increase in coverage during the day,
with most of the area seeing numerous showers Friday night when the
lift will be maximized. For now have capped the rain chances at 80
percent, but later shifts may need to raise rain chances more if
model trends continue. With a wedge of high pressure inland, expect
highs on Friday to range from the mid 50s far inland to the lower to
mid 60s along the immediate coast. A non diurnal temperature trend
is expected Friday night close to the coast as temperatures should
generally be steady or slowly rising overnight. farther inland, the
temperatures will fall a bit during the evening hours, but then
should be steady or slowly rising after midnight as the wedge breaks
down. Lows should range from near 60 along the coast to the mid to
upper 40s inland.
Saturday: Lingering showers will be fairly widespread in the north
at daybreak, but then should shift north during the day as the
coastal trough and an area of low pressure moves away. The
precipitation should end in most areas by early afternoon. Downslope
winds, some afternoon sunshine, and low level thickness values
support highs from the mid to upper 60s northwest to lower 70s in
the south.
Sunday: Surface high pressure settles just north of the area
resulting in an onshore wind flow which should result in afternoon
high temperatures a bit cooler than those expected on Saturday,
especially in the north and along the coast.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
An upstream phase-locked low pressure system will transit
northeast near the Great Lakes region, pulling Gulf moisture
well inland and supporting an additional period of elevated POPs
Sunday night into early Monday as a cold front crosses the
forecast area. Drier high pressure is then expected to persist
into mid-next-week.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
VFR for much of the night at both KCHS and KSAV with conditions
dropping to MVFR mid-late morning Friday. Gusty winds >20 kt will
be possible at both terminals late tonight and will linger
through the end of the 00Z TAF period. Risk for shower activity
will increase quickly after 21z, especially at KSAV, but timing
uncertainties this far out preclude a mention at either
terminal.
Extended Aviation Outlook: Flight restrictions become increasingly
likely Friday night and into Saturday as a coastal trough and an
area of low pressure impacts the area. Surface conditions look to
improve Sunday but brief flight restrictions will be possible
overnight Sunday into Monday as a cold front crosses the region. VFR
conditions are then expected to prevail at both terminals into mid-
next-week.
&&
.MARINE...
Tonight: Strong high pressure building from the north, combined
with a strengthening coastal trough in response to an
approaching shortwave, will yield strong northeast winds over
the waters. 40-50 kt 1000 mb geostrophic winds anticipated after
midnight over the waters. Given the cold air advection regime,
mixing profiles support Gale conditions all waters except
Charleston Harbor beginning later this evening and continuing
through Friday morning, mainly due to 35-40 kt gusts.
Friday through Tuesday: Frequent Gale force wind gusts will
continue until mid to late Friday morning as a coastal trough
and a developing area of low pressure produce strong northeast
winds. The winds will subside some on Friday, but a tight
pressure gradient will keep winds elevated into Friday night.
Elevated seas will result in Small Craft Advisory conditions
over the near shore waters into Saturday and likely into Sunday
in the Georgia offshore waters. Another round of Small Craft
Advisories will be possible Monday as a cold front crosses the
waters.
High Surf: Local surf height guidance shows a possible window
late tonight or Friday morning of 5 ft breakers along the SC/GA
coast. We will monitor for the potential of a High Surf Advisory.
Some beach erosion is possible given the above normal tides.
&&
.TIDES/COASTAL FLOODING...
Strong northeast winds tonight through Friday night combined
with increasing astronomical effects will likely result in minor
to moderate coastal flooding with the morning high tides Friday
through Saturday. Additional Coastal Flood Advisories are
expected.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory from 10 PM this evening to 4 PM EST
Friday for AMZ330.
Gale Warning until 10 AM EST Friday for AMZ350-352-354-374.
&&Hazardous weather outlook, Nov 22, 3:21 PM EST, 5 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 321 PM EST Thu Nov 22 2018 GAZ117-119-139-141-SCZ048>051-232030- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Beaufort-Coastal Colleton-Charleston-Coastal Jasper- 321 PM EST Thu Nov 22 2018 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Coastal Flooding: Strengthening northeast winds and increasing astronomical effects will likely result in minor to moderate coastal flooding with the high tides Friday and Saturday mornings. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047- 052-232030- Charleston Harbor-Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall- Evans-Inland Bryan-Inland Chatham-Long-Inland Liberty- Inland McIntosh-Allendale-Hampton-Inland Colleton-Dorchester- Inland Berkeley-Inland Jasper-Tidal Berkeley- 321 PM EST Thu Nov 22 2018 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ350-352-354-374-232030- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 NM- 321 PM EST Thu Nov 22 2018 ...GALE WARNING IN EFFECT UNTIL 10 AM EST FRIDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 9:41 PM EST | Coastal Flood Watch | CHS | 6 hr | |
| Nov 23, 3:41 AM EST | Coastal Flood Warning | CHS | 6 hr | |
| Nov 23, 2:36 PM EST | Coastal Flood Advisory | CHS | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.